MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD® MISSION®; INSTRUMENT, BIOPSY

BARD PERIPHERAL VASCULAR, INC. BARD® MISSION®; INSTRUMENT, BIOPSY
Model Number 1810MSK
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
During ct guided liver biopsy the bard biopsy needle was inside the patient and bent while in the coaxial introducer.Needle was removed and new bard biopsy needle was used without incident.The provider insists there was no excessive force with needle was being used, and that this was a defective product.The result of previous bent needle required the patient's liver had to be re-biopsied creating a higher potential risk for bleeding post liver biopsy procedure.Manufacturer response for instrument, biopsy, bard® mission® (per site reporter): cr bard rep was given the bent needle.

Brand Name
BARD® MISSION®
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd street
tempe AZ 85281
MDR Report Key6968080
Report Number6968080
Device Sequence Number13726017
Product Code KNW
UDI-Device Identifier00801741097058
UDI-Public(01)00801741097058
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
Report Date (Section F) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/28/2020
Device Model Number1810MSK
Device Catalogue Number1810MSK
Device Lot NumberHUBR1023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Was the Report Sent to FDA? Yes
Device Age1 DY
Event Location Hospital
Date Report to Manufacturer10/20/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Date Report Sent to FDA10/20/2017